Alert archive / California / Winter Weather Advisories in 2021

Winter Weather Advisory 12, NWS Eureka, CA

March 4, 20215 counties in California

NWS Eureka, CA issued this winter weather advisory at Mar 4, 2021, 2:12 PM PST for 5 counties in California. It took effect at Mar 5, 2021, 4:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2021, 2:12 PM PST (22:12 UTC)
In effect from
Mar 5, 2021, 4:00 PM PST
Expired
Mar 6, 2021, 2:00 AM PST
In force
10 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Lake County, CA, Mendocino County, CA, Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 75 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2021-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2021-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1795 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

106 
WWUS46 KEKA 042212
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
212 PM PST Thu Mar 4 2021


CAZ102-105>108-050615-
/O.NEW.KEKA.WW.Y.0012.210306T0000Z-210306T1200Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
212 PM PST Thu Mar 4 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST
SATURDAY ABOVE 2000 FEET...

* WHAT...Snow expected above 2000 feet. Total snow accumulations
  of 2 to 6 inches.

* WHERE...Del Norte Interior, Northern Humboldt Interior, Southern
  Humboldt Interior, Northern Trinity and Southern Trinity
  Counties. This includes Collier Tunnel on highway 199, Berry
  Summit on highway 299, South Fork Mountain on highway 36, and
  Scott Mountain Summit on highway 3.

* WHEN...From 4 PM Friday to 4 AM PST Saturday.

* IMPACTS...Travel could be very difficult.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
7 follow-up statements
886 
WWUS46 KEKA 050608
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
1008 PM PST Thu Mar 4 2021

CAZ102-105>108-051300-
/O.CON.KEKA.WW.Y.0012.210306T0000Z-210306T1200Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
1008 PM PST Thu Mar 4 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO
4 AM PST SATURDAY ABOVE 2000 FEET...

* WHAT...Snow expected above 2000 feet. Total snow accumulations 
  of 2 to 6 inches.

* WHERE...Del Norte Interior, Northern Humboldt Interior, 
  Southern Humboldt Interior, Northern Trinity and Southern 
  Trinity Counties. This includes Collier Tunnel on highway 199, 
  Berry Summit on highway 299, South Fork Mountain on highway 
  36, and Scott Mountain Summit on highway 3.

* WHEN...From 4 PM Friday to 4 AM PST Saturday.

* IMPACTS...Slippery and snow-covered roads possible, particularly
  at the previously mentioned highway passes. Travel could become
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and allow extra time to reach your destination.

Carry tire chains and be prepared for snow covered roads and 
limited visibilities.

The latest road conditions for the state of California can be 
obtained by calling 1-800-GAS-ROAD or visiting 
http://roads.dot.ca.gov.

&&

$$
142 
WWUS46 KEKA 051213
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
413 AM PST Fri Mar 5 2021

...Falling snow levels this afternoon and tonight...

.Rain and snow will spread across NW California this morning.
Initially snow levels will be around 5,000 feet. These will fall
this afternoon and tonight to around 1,500 to 2,000 feet. This is
expected to bring a couple inches of snow as low as 2,000 feet. 

CAZ104-052015-
/O.EXA.KEKA.WW.Y.0012.210306T0000Z-210306T1200Z/
Southwestern Humboldt-
413 AM PST Fri Mar 5 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SATURDAY ABOVE 2000 FEET...

* WHAT...Wet snow expected above 2000 feet. Total snow
  accumulations of up to 6 inches. Winds gusting as high as 55 mph
  this morning.

* WHERE...Southwestern Humboldt County. This may impact local
  roads such as Shelter Cove road Mattol road over Panther Gap.

* WHEN...From 4 PM this afternoon to 4 AM PST Saturday.

* IMPACTS...Slippery and snow-covered roads possible, particularly
  at the previously mentioned highway passes. Travel could become
  difficult.

* ADDITIONAL DETAILS...Snow levels will initially be above 5,000
  feet but will to 1,500 to 2,000 this evening and tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and allow extra time to reach your destination.

Carry tire chains and be prepared for snow covered roads and 
limited visibilities.

The latest road conditions for the state of California can be 
obtained by calling 1-800-GAS-ROAD or visiting 
http://roads.dot.ca.gov.

&&

$$

CAZ102-105>108-052015-
/O.CON.KEKA.WW.Y.0012.210306T0000Z-210306T1200Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
413 AM PST Fri Mar 5 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM PST SATURDAY ABOVE 2000 FEET...

* WHAT...Snow expected above 2000 feet. Total snow accumulations
  of 2 to 7 inches.

* WHERE...Del Norte Interior, Northern Humboldt Interior, 
  Southern Humboldt Interior, Northern Trinity and Southern 
  Trinity Counties. This includes Collier Tunnel on highway 199, 
  Berry Summit on highway 299, South Fork Mountain on highway 
  36, and Scott Mountain Summit on highway 3.

* WHEN...From 4 PM this afternoon to 4 AM PST Saturday.

* IMPACTS...Slippery and snow-covered roads possible, particularly
  at the previously mentioned highway passes. Travel could become
  difficult.

* ADDITIONAL DETAILS...Snow levels will initially be above 5,000
  feet but will to 1,500 to 2,000 this evening and tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and allow extra time to reach your destination.

Carry tire chains and be prepared for snow covered roads and 
limited visibilities.

The latest road conditions for the state of California can be 
obtained by calling 1-800-GAS-ROAD or visiting 
http://roads.dot.ca.gov.

&&

$$
596 
WWUS46 KEKA 051654
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
854 AM PST Fri Mar 5 2021


CAZ104-051800-
/O.CAN.KEKA.WW.Y.0012.210306T0000Z-210306T1200Z/
Southwestern Humboldt-
854 AM PST Fri Mar 5 2021

...WINTER WEATHER ADVISORY IS CANCELLED...


$$

CAZ110-111-114-060100-
/O.EXA.KEKA.WW.Y.0012.210306T0000Z-210306T1200Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake County-
854 AM PST Fri Mar 5 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SATURDAY ABOVE 2000 FEET...

* WHAT...Snow expected above 2000 feet. Total snow accumulations 
  of up to 5 inches.

* WHERE...Northwestern Mendocino Interior, Northeastern Mendocino
  Interior and Northern Lake County.

* WHEN...From 4 PM this afternoon to 4 AM PST Saturday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ102-105-106-060100-
/O.CON.KEKA.WW.Y.0012.210306T0000Z-210306T1200Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-
854 AM PST Fri Mar 5 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM PST SATURDAY ABOVE 2000 FEET...

* WHAT...Snow expected above 2000 feet. Total snow accumulations 
  of up to 6 inches. Winds gusting as high as 35 mph.

* WHERE...Del Norte Interior, Northern Humboldt Interior and
  Southern Humboldt Interior Counties. This includes Collier
  Tunnel on highway 199 and Berry Summit on highway 299.

* WHEN...From 4 PM this afternoon to 4 AM PST Saturday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ107-108-060100-
/O.CON.KEKA.WW.Y.0012.210306T0000Z-210306T1200Z/
Northern Trinity-Southern Trinity-
854 AM PST Fri Mar 5 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM PST SATURDAY ABOVE 3000 FEET...

* WHAT...Snow expected above 3000 feet. Total snow accumulations
  of up to 6 inches.

* WHERE...Southern Trinity and Northern Trinity Counties. This
  includes Scott Mountain Summit on highway 3 and South Fork
  Mountain on highway 36.

* WHEN...From 4 PM this afternoon to 4 AM PST Saturday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
253 
WWUS46 KEKA 052208
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
208 PM PST Fri Mar 5 2021


CAZ113-115-060615-
/O.EXA.KEKA.WW.Y.0012.210306T0000Z-210306T1200Z/
Southeastern Mendocino Interior-Southern Lake County-
208 PM PST Fri Mar 5 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY
ABOVE 2000 FEET...

* WHAT...Wet snow expected above 2000 feet. Total snow 
  accumulations of up to 3 inches. Winds gusting as high as 40 
  mph.

* WHERE...Southeastern Mendocino Interior and Southern Lake 
  County Counties.

* WHEN...Until 4 AM PST Saturday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ102-105-106-110-111-114-060615-
/O.CON.KEKA.WW.Y.0012.210306T0000Z-210306T1200Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Northern Lake County-
208 PM PST Fri Mar 5 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY ABOVE 2000 FEET...

* WHAT...Snow expected above 2000 feet. Total snow accumulations 
  of 2 to 6 inches.

* WHERE...Northeastern Mendocino Interior, Northwestern Mendocino
  Interior, Del Norte Interior, Northern Humboldt Interior,
  Southern Humboldt Interior and Northern Lake County Counties.
  This includes Collier Tunnel on highway 199 and Berry Summit on
  highway 299.

* WHEN...Until 4 AM PST Saturday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ107-108-060615-
/O.CON.KEKA.WW.Y.0012.210306T0000Z-210306T1200Z/
Northern Trinity-Southern Trinity-
208 PM PST Fri Mar 5 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY ABOVE 3000 FEET...

* WHAT...Snow expected above 3000 feet. Total snow accumulations
  of up to 6 inches.

* WHERE...Southern Trinity and Northern Trinity Counties. This
  includes Scott Mountain Summit on highway 3 and South Fork
  Mountain on highway 36.

* WHEN...Until 4 AM PST Saturday.

* IMPACTS...The hazardous conditions could impact the evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
582 
WWUS46 KEKA 052246
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
246 PM PST Fri Mar 5 2021


CAZ102-105-106-110-111-113>115-060700-
/O.CON.KEKA.WW.Y.0012.210306T0000Z-210306T1200Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake County-Southern Lake County-
246 PM PST Fri Mar 5 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY ABOVE 2000 FEET...

* WHAT...Snow expected above 2000 feet. Total snow accumulations 
  of up to 6 inches.

* WHERE...Northeastern Mendocino Interior, Southeastern Mendocino
  Interior, Northwestern Mendocino Interior, Del Norte Interior,
  Northern Humboldt Interior, Southern Humboldt Interior, Northern
  Lake County and Southern Lake County Counties. This includes
  Collier Tunnel on highway 199, Berry Summit on highway 299, and
  portions of highway 101 in the vicinity of Laytonville.

* WHEN...Until 4 AM PST Saturday.

* IMPACTS...Travel could be difficult. The hazardous conditions 
  could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ107-108-060700-
/O.CON.KEKA.WW.Y.0012.210306T0000Z-210306T1200Z/
Northern Trinity-Southern Trinity-
246 PM PST Fri Mar 5 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY ABOVE 3000 FEET...

* WHAT...Snow expected above 3000 feet. Total snow accumulations
  of up to 6 inches.

* WHERE...Southern Trinity and Northern Trinity Counties.

* WHEN...Until 4 AM PST Saturday.

* IMPACTS...Travel could be difficult. The hazardous conditions 
  could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
495 
WWUS46 KEKA 060638
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
1038 PM PST Fri Mar 5 2021

CAZ102-105-106-110-111-113>115-061000-
/O.EXT.KEKA.WW.Y.0012.000000T0000Z-210306T1000Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake County-Southern Lake County-
1038 PM PST Fri Mar 5 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 AM PST SATURDAY
ABOVE 2000 FEET...

* WHAT...Snow expected above 2000 feet. Total snow accumulations
  of 2 to 6 inches.

* WHERE...Northeastern Mendocino Interior, Southeastern 
  Mendocino Interior, Northwestern Mendocino Interior, Del Norte 
  Interior, Northern Humboldt Interior, Southern Humboldt 
  Interior, Northern Lake County and Southern Lake County 
  Counties. This includes Collier Tunnel on highway 199, Berry 
  Summit on highway 299, and portions of highway 101 in the 
  vicinity of Laytonville.

* WHEN...Until 2 AM PST Saturday.

* IMPACTS...Slippery and snow-covered roads possible, particularly
  at the previously mentioned highway passes. Travel could be
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and allow extra time to reach your destination.

Carry tire chains and be prepared for snow covered roads and 
limited visibilities.

The latest road conditions for the state of California can be 
obtained by calling 1-800-GAS-ROAD or visiting 
http://roads.dot.ca.gov.

&&

$$

CAZ107-108-061000-
/O.EXT.KEKA.WW.Y.0012.000000T0000Z-210306T1000Z/
Northern Trinity-Southern Trinity-
1038 PM PST Fri Mar 5 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 AM PST SATURDAY
ABOVE 3000 FEET...

* WHAT...Snow expected above 3000 feet. Total snow accumulations 
  of up to 6 inches.

* WHERE...Southern Trinity and Northern Trinity Counties. This
  includes Scott Mountain Summit on highway 3 and South Fork
  Mountain on highway 36.

* WHEN...Until 2 AM PST Saturday.

* IMPACTS...Slippery and snow-covered roads possible, particularly
  at the previously mentioned highway passes. Travel could be
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and allow extra time to reach your destination.

Carry tire chains and be prepared for snow covered roads and 
limited visibilities.

The latest road conditions for the state of California can be 
obtained by calling 1-800-GAS-ROAD or visiting 
http://roads.dot.ca.gov.

&&

$$
650 
WWUS46 KEKA 060956
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
156 AM PST Sat Mar 6 2021

CAZ102-105-106-110-111-113>115-061100-
/O.EXP.KEKA.WW.Y.0012.000000T0000Z-210306T1000Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake County-Southern Lake County-
156 AM PST Sat Mar 6 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS
MORNING ABOVE 2000 FEET...

$$

CAZ107-108-061100-
/O.EXP.KEKA.WW.Y.0012.000000T0000Z-210306T1000Z/
Northern Trinity-Southern Trinity-
156 AM PST Sat Mar 6 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS
MORNING ABOVE 3000 FEET...

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Mar 4, 4:43 AM PST, 9 hours 29 minutes earlier.

Area forecast discussion, Mar 4, 4:43 AM PST, 9 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
443 AM PST Thu Mar 4 2021

.SYNOPSIS...South winds will increase and become gusty this
afternoon and tonight ahead of a frontal boundary. Friday the
frontal boundary will move onshore and rain and snow will spread
across the area through the day reaching Lake county late in the
day. Mainly dry weather is expected Saturday with a few showers
possible on Sunday. More rain and snow is expected next week.

&&

.DISCUSSION...Southerly winds have started to increase across the
area this morning as the frontal boundary starts to approach the
area. By this afternoon Humboldt and Del Norte counties are
expected to see gusts of 35 to 45 mph. Areas farther south and
east will also see elevated winds, but they will only see gusts to
40 mph on the Mtn peaks and gusts to 25 mph in the wider valleys.
Winds will continue to increase slightly this evening and peak
early Friday morning just ahead of the rain with gusts to nearly
50 mph on the exposed mtn peaks. The wind advisory generally
looks on track, although it may need to be extended by a few hours
if the systems slows as some models show.

Mainly dry weather is expected today, although the south slopes
of the King range could see some light rain this afternoon.
Tonight the south slopes of Humboldt and Del Norte counties will
likely see some more light rain, but most areas will likely stay
dry until Friday morning. The strong winds may keep the Humboldt
dry for a few hours Friday morning. By midday most areas will be
seeing fairly significant rain and snow. The exception will be
Lake county which may not see much rain until mid to late
afternoon. Snow levels will rise quickly to over 5,000 feet with
the majority of the precip. Northeastern Trinity county is
expected to see snow levels initially around 3,500 feet with snow
levels quickly rising to 4,500 or 5,000 feet. It is possible they
could be lower than this or not rise, but given how much wind there
is mixing up the atmosphere this doesn't seem too likely. Snow is
expected on Scott Mountain Summit on Hwy 3 with 3 to 6 inches of
accumulation expected. This will likely need a winter weather
advisory above 4,500 feet or so. As the front moves through snow
levels will fall Friday night to around 2,500 to 3,000 feet. Most
of the heavier precip will be over by this time. This could bring
up to an inch snow on the highway passes on Hwy 299 early
Saturday morning. Rainfall totals in Del Norte, Humboldt and
coastal Mendocino counties are generally expected to be 1 to 2
inches with over 3 inches on the south slopes. Farther east in
Trinity county, eastern Mendocino county and northern Lake county
are only expected to see 0.5 to 1.0 inches of rain with southern
Lake county seeing less than a half inch in most areas.

Saturday there may be a few lingering showers in the morning, but
generally precipitation will be end fairly quickly. This may be a
chilly with the potential for frost. This will likely be limited
due to the moisture from the recent rain. Saturday night into
Sunday will be another chilly morning with frost likely in
Mendocino and Lake counties. Sunday morning a weak system is
expected to bring some very light rain and snow to mainly
Humboldt and Del Norte counties. Snow levels are expected to be
2,000 to 2,500 feet.

Next week most of the ensemble members show an upper level trough
near or over the west coast. The ensemble members are showing a
wide range of solutions with this trough and how quickly it moves
onshore and how deep it is. In general it looks like it will
bring a fairly cool airmass and low snow levels. There will likely
be periods of light to moderate showers associated with it. For
now it is hard to pin down a time when there will be more or less
precip. MKK

&&

.AVIATION...MVFR ceilings along the north coast have lifted
overnight as high cloud associated with an approaching system have
moved overhead. There is still a chance some MVFR ceilings may leak
into Ukiah from the south this morning, however if they do move in
their lifetime should be short, mixing out this morning as
southerlies increase. Southerly winds are expected to be gusty along
the coast today, strongest at KCEC. Around 20 kts of low level speed
shear is likely for most of the coast today, with some weak
directional shear possible inland later this afternoon as
well...although this is low enough that have decided to leave out of
the TAFS for now. Some model guidance is indicating surface wind
speeds briefly weakening this evening, possibly bringing a LLWS
threat...although currently thinking is that this is unlikely.
Otherwise VFR ceilings and visibilities should persist through the
TAF period.

&&

.MARINE...A front will slowly approach the coast today, bringing a
slow moving, wide, and robust band of southerly winds. Winds will
quickly build to solid gale force this morning in the outers with
gale force winds spreading to all zones by this evening. Gusts will
likely reach 50 to 55 kts across the northern outers this
afternoon and tonight. These strong winds should efficiently build
up short period southerly seas by tonight, with heights in the
low to mid teens expected for the outer waters. Meanwhile, another
slightly longer period 10 to 12 ft NW swell should fill in this
afternoon and last through the weekend, likely bringing chaotic
combined seas in the high teens to low 20's by this evening and
lasting through Friday.

Winds significantly weaken late Friday, possibly going light and
variable Friday night before another shortwave brings relatively
light southerlies on Saturday. Models diverge after this point,
however most show some sort of large trough impacting the region
through early next week, likely keeping winds somewhat southerly
although details are sketchy. Seas weaken through Saturday then a
WNW swell is expected to fill in on Sunday, currently forecasted to
peak around 15 ft at 15 seconds Sunday night.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 10 AM this morning to 7 AM PST Friday for
     CAZ101.

     Wind Advisory from 3 PM this afternoon to 7 AM PST Friday for
     CAZ102-104>106.

     Freeze Warning until 8 AM PST this morning for CAZ110-111-114.

     Frost Advisory until 8 AM PST this morning for CAZ112-115.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 6 AM this morning to 3 PM PST this
     afternoon for PZZ450.

     Gale Warning from 3 PM this afternoon to 6 AM PST Friday for
     PZZ450.

     Small Craft Advisory until 8 AM PST this morning for PZZ470.

     Storm Warning from 8 AM this morning to 8 AM PST Friday for
     PZZ470.

     Small Craft Advisory from 6 AM this morning to 9 PM PST this
     evening for PZZ455.

     Gale Warning from 9 PM this evening to 9 AM PST Friday for
     PZZ455.

     Small Craft Advisory until 9 AM PST this morning for PZZ475.

     Gale Warning from 9 AM this morning to 9 AM PST Friday for
     PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Mar 4, 3:49 AM PST, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
349 AM PST Thu Mar 4 2021

CAZ112-115-051200-
Southwestern Mendocino Interior-Southern Lake County-
349 AM PST Thu Mar 4 2021

...FROST ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ113-051200-
Southeastern Mendocino Interior-
349 AM PST Thu Mar 4 2021

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ110-111-114-051200-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake County-
349 AM PST Thu Mar 4 2021

...FREEZE WARNING IN EFFECT UNTIL 8 AM PST THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Freeze Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-051200-
Coastal Del Norte-
349 AM PST Thu Mar 4 2021

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST
FRIDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Wind Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Wind Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-104>106-051200-
Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-
349 AM PST Thu Mar 4 2021

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM PST
FRIDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Wind Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Wind Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-051200-
Northern Trinity-Southern Trinity-
349 AM PST Thu Mar 4 2021

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Snow levels of 4,000 to 5,500 feet are expected on Friday.
Accumulations of 3 to 6 inches is possible with higher amounts above
5,500 feet. This may impact highways 3 at Scott Mountain Summit.

Friday night snow levels will fall to around 3,000 feet with
additional snow accumulations of 1 to 2 inches. This may impact the
higher passes on Hwy 3 and 36.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ109-051200-
Mendocino Coast-
349 AM PST Thu Mar 4 2021

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong southerly winds are expected on Friday with gusts to 35 mph.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ103-051200-
Northern Humboldt Coast-
349 AM PST Thu Mar 4 2021

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Winds will increase through the day and into tonight peaking late
tonight with gusts to 40 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong southerly winds are expected Friday morning with gusts to 40
mph.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 1:07 AM PSTFrost AdvisoryEKAMendocino7 hr
Mar 4, 1:07 AM PSTFreeze WarningEKALake, Mendocino7 hr

Nearby

Winter Weather Advisories in California, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.